Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 33, NWS Omaha, NE

May 11, 20114 counties in Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at May 11, 2011, 1:53 PM CDT for 4 counties in Nebraska. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2011, 1:53 PM CDT (18:53 UTC)
Expired
May 11, 2011, 2:45 PM CDT
In force
52 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Johnson County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE

The radar

The Omaha radar (KOAX), 115 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 12:16 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 6.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2011-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 909 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2011-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
909 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1123 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

022 
WUUS53 KOAX 111853
SVROAX
NEC097-127-131-133-111945-
/O.NEW.KOAX.SV.W.0033.110511T1853Z-110511T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
153 PM CDT WED MAY 11 2011

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JOHNSON COUNTY IN SOUTHEAST NEBRASKA...
  WESTERN NEMAHA COUNTY IN SOUTHEAST NEBRASKA...
  CENTRAL OTOE COUNTY IN SOUTHEAST NEBRASKA...
  NORTHERN PAWNEE COUNTY IN SOUTHEAST NEBRASKA...

* UNTIL 245 PM CDT

* AT 150 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS OF AROUND 60 MPH OR HIGHER.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM TABLE ROCK TO 14 MILES
  EAST OF BLUE SPRINGS...AND MOVING NORTH AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TECUMSEH...JOHNSON...COOK...TALMAGE...ELK CREEK...8 MILES SOUTH OF
  JOHNSON...BROCK...BURR AND LORTON VILLAGE.

THE WARNED AREA INCLUDES HIGHWAY 136 IN NEBRASKA BETWEEN MILE MARKERS
200 AND 221.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR
HOME OR BUSINESS. HEAVY RAIN CAN QUICKLY FLOOD ROADS...SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4010 9641 4066 9636 4066 9593 4026 9598
      4026 9601 4006 9601
TIME...MOT...LOC 1853Z 189DEG 34KT 4022 9601 4023 9640
WIND...HAIL 60MPH 1.00IN

$$

BOUSTEAD
4 follow-up statements
293 
WWUS53 KOAX 111907
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
207 PM CDT WED MAY 11 2011

NEC097-127-131-133-111945-
/O.CON.KOAX.SV.W.0033.000000T0000Z-110511T1945Z/
JOHNSON NE-NEMAHA NE-OTOE NE-PAWNEE NE-
207 PM CDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
PAWNEE...CENTRAL OTOE...WESTERN NEMAHA AND JOHNSON COUNTIES UNTIL 245
PM CDT...

AT 204 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTH OF HUMBOLDT TO 9 MILES WEST OF
TECUMSEH...MOVING NORTH AT 40 MPH. NICKEL SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  TECUMSEH...JOHNSON...COOK...TALMAGE...BROCK...BURR AND LORTON
  VILLAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF
YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. SEVERE
THUNDERSTORMS CAN PRODUCE LARGE HAIL...DAMAGING WINDS...FREQUENT
LIGHTNING AND VERY HEAVY RAIN.

&&

LAT...LON 4017 9636 4066 9636 4066 9593 4026 9598
      4026 9601 4021 9601
TIME...MOT...LOC 1908Z 189DEG 34KT 4031 9599 4036 9634
WIND...HAIL 60MPH 0.88IN

$$

BOUSTEAD
275 
WWUS53 KOAX 111919
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
219 PM CDT WED MAY 11 2011

NEC133-111929-
/O.CAN.KOAX.SV.W.0033.000000T0000Z-110511T1945Z/
PAWNEE NE-
219 PM CDT WED MAY 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PAWNEE COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4032 9636 4066 9636 4066 9593 4026 9598
      4026 9601
TIME...MOT...LOC 1919Z 189DEG 32KT 4041 9597 4048 9634

$$

NEC097-127-131-111945-
/O.CON.KOAX.SV.W.0033.000000T0000Z-110511T1945Z/
JOHNSON NE-NEMAHA NE-OTOE NE-
219 PM CDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
OTOE...WESTERN NEMAHA AND EASTERN JOHNSON COUNTIES UNTIL 245 PM
CDT...

AT 214 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM JOHNSON TO STERLING...MOVING NORTH AT 35 MPH. NICKEL
SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  COOK...TALMAGE...BURR...BROCK AND LORTON VILLAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF
YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. SEVERE
THUNDERSTORMS CAN PRODUCE LARGE HAIL...DAMAGING WINDS...FREQUENT
LIGHTNING AND VERY HEAVY RAIN.

&&

LAT...LON 4032 9636 4066 9636 4066 9593 4026 9598
      4026 9601
TIME...MOT...LOC 1919Z 189DEG 32KT 4041 9597 4048 9634
WIND...HAIL 60MPH 0.88IN

$$

BOUSTEAD
329 
WWUS53 KOAX 111931
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
231 PM CDT WED MAY 11 2011

NEC097-127-131-111945-
/O.CON.KOAX.SV.W.0033.000000T0000Z-110511T1945Z/
JOHNSON NE-NEMAHA NE-OTOE NE-
231 PM CDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
OTOE...NORTHWESTERN NEMAHA AND NORTHEASTERN JOHNSON COUNTIES UNTIL
245 PM CDT...

AT 228 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM JOHNSON TO DOUGLAS...MOVING NORTH AT 35 MPH. NICKEL
SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  TALMAGE AND LORTON VILLAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF
YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. SEVERE
THUNDERSTORMS CAN PRODUCE LARGE HAIL...DAMAGING WINDS...FREQUENT
LIGHTNING AND VERY HEAVY RAIN.

&&

LAT...LON 4051 9635 4066 9636 4066 9593 4040 9597
TIME...MOT...LOC 1931Z 189DEG 32KT 4049 9597 4059 9632
WIND...HAIL 60MPH 0.88IN

$$

BOUSTEAD
977 
WWUS53 KOAX 111944
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
244 PM CDT WED MAY 11 2011

NEC097-127-131-111954-
/O.EXP.KOAX.SV.W.0033.000000T0000Z-110511T1945Z/
JOHNSON NE-NEMAHA NE-OTOE NE-
244 PM CDT WED MAY 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL OTOE...NORTHWESTERN
NEMAHA AND NORTHEASTERN JOHNSON COUNTIES WILL EXPIRE AT 245 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.

LAT...LON 4051 9635 4066 9636 4066 9593 4040 9597
TIME...MOT...LOC 1944Z 189DEG 32KT 4060 9595 4070 9630

$$

BOUSTEAD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 11:38 AM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, May 11, 11:38 AM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1138 AM CDT WED MAY 11 2011

.DISCUSSION...
UPDATED MOST GRIDS FOR TODAY AND THIS EVENING BASED ON WEATHER
TRENDS...WITH MESSY MORNING WEATHER FOLLOWED BY THUNDERSTORM
POTENTIAL IN THE AFTERNOON/EVENING. SUBJECTIVE 12Z UPPER AIR
ANALYSIS INDICATES 850MB WARM FRONT EXTENDING FROM LOW CENTERED IN
SOUTHEAST CO THROUGH CENTRAL/EAST CENTRAL NEB INTO NORTHERN IA.
850MB DEWPOINT AT KOAX WAS 12C...WITH AMPLE MOISTURE FEED OUT OF
TX/OK AHEAD OF THE FRONT. UPPER LOW REMAINS WELL WEST...CENTERED
ON THE FOUR CORNERS...WITH WEAK WAVES EJECTING AHEAD OF IT THAT
HELPED KICK OFF MORNING STORMS IN NEB/IA AS WELL AS IN OK/KS.
MORNING KS CONVECTION IS MOVING NORTH-NORTHEASTWARD. 16Z SURFACE
ANALYSIS INDICATES SURFACE LOW STILL WELL WEST IN SOUTHEAST
CO...WITH FRONT EXTENDING FROM NEAR KOEL TO NEAR KAUH TO NEAR
KFET. FRONT HAS BEEN LIFTING NORTHWARD IN THE LAST HOUR OR
TWO...WITH SURFACE WINDS AT KOMA/KLNK ACQUIRING A SOUTHERLY
COMPONENT. SOUTHEAST CWA REMAINS FIRMLY IN THE WARM SECTOR...WITH
16Z RUC ANALYSIS INDICATING OVER 2500 J/KG MLCAPE. SHEAR REMAINS
WEAK IN EASTERN NEB...ESPECIALLY SOUTH OF THE BOUNDARY...WITH LESS
THAN 20KT OF EFFECTIVE DEEP-LAYER SHEAR.

MAIN FORECAST CONCERN IS WHEN CONVECTION WILL DEVELOP AND/OR MOVE
INTO THE CWA. WITH SOUTHEAST CWA ALREADY UNCAPPED AND
UNSTABLE...AM SEEING TSRA DEVELOP IN SOUTHWEST IOWA. CONVECTION IN
KS IS MOVING INTO THE UNSTABLE ENVIRONMENT AS WELL. THE LACK OF
SHEAR IS A CONCERN FOR AFTERNOON CONVECTION THOUGH...AND MAY LIMIT
SEVERE POTENTIAL. EXPECT MORE WIDESPREAD CONVECTION TO DEVELOP BY
AROUND 00Z ALONG THE SURFACE FRONT AS MOISTURE-RICH SURFACE TO
850MB FLOW IMPINGES ON THE FRONT. AGAIN...DEEP-LAYER SHEAR REMAINS
RELATIVELY WEAK THROUGH THE EVENING...WHICH MAY LIMIT SEVERE
POTENTIAL. MAY SEE NEAR-SEVERE OR LOW-END SEVERE HAIL AND WINDS
THOUGH...ESPECIALLY WITH EARLY TSRA DEVELOPMENT. OTHERWISE...MORE
ORGANIZED SEVERE WEATHER THREAT MAY HOLD OFF UNTIL THURSDAY
AFTERNOON IN THE WARM SECTOR AS THE UPPER LOW EJECTS ACROSS
NEB/KS...ALLOWING DEEP-LAYER SHEAR TO INCREASE.

HAVE TWEAKED POP/WX/SKY GRIDS FOR MORNING TRENDS AS WELL AS
POTENTIAL FOR MORE WIDESPREAD AFTERNOON/EVENING CONVECTION.
INCREASED TEMPS AND DEWPOINTS...PARTICULARLY IN THE SOUTHERN CWA
WHERE TEMPS ARE ALREADY RISING RAPIDLY AND SHOULD REMAIN
CONVECTION FREE AT LEAST A LITTLE LONGER.

UPDATED GRIDS/ZFP ALREADY SENT.

&&

.PREV DISCUSSION... /ISSUED 313 AM CDT WED MAY 11 2011/

DISCUSSION...TODAY THROUGH FRIDAY NIGHT.

RATHER COMPLICATED BUT INTERESTING LARGE SCALE PATTERN ADVERTISED
DURING THE FCST PD AS FLOW BECOMES BLOCKED WITH A LARGE STATIONARY
UPPER LOW ANCHORED OFF THE EAST COAST AND ANOTHER LARGE UPPER LOW
HANGING OFF THE BRITISH COLUMBIAN COASTLINE. SMALLER PIECE OF ENERGY
MIGRATING OVER THE CNTRL STATES AND ACCOMPANYING SFC BOUNDARIES
THOUGH WILL DICTATE ACTIVE WEATHER INTO AT LEAST FRIDAY MORNING FOR
THE CWA. MORE SPECIFICALLY...VORT ENERGY WILL EXIT THE 4 CORNERS
REGION TODAY MAKING TO THE CNTRL PLAINS BY THURSDAY MORNING...THEN
INTO THE MID MS VLY LATE FRIDAY NIGHT. MEANWHILE VORT MAX OVER THE
DAKOTAS THIS MORNING WILL LIFT INTO CANADA THIS AFTN...BUT THEN DROPS
BACK DOWN INTO THE LOWER 48 LATE FRIDAY AFTN AND BECOMES THE DOMINATE
FEATURE OVER THE DAKOTAS. AMPLE FORCING VIA COMBINATION OF INCREASING
DPVA...DECENT 850-250MB DIFFERENTIAL DIVG WILL PHASE WITH UNSTABLE
ENVIRONMENT AND PRECIP WATER VALUES 150-200% OF NORMAL FOR WIDESPREAD
CONVECTION OVER THE REGION BEGINNING THIS AFTN. HAVE ADJUSTED POPS A
BIT WITH LIKELY OR CATEGORICAL THE MAJORITY OF THE TIME THRU LATE
THURSDAY NIGHT. FINALLY END POPS FRIDAY AFTN WHEN MORE STABLE AIRMASS
FILLS IN BEHIND EXITING COLD FRONT. NOTICEABLE COOLING TREND WILL
ENSUE HEADING INTO THIS WEEKEND WITH HIGHS SAT/SUN STRUGGLING TO
REACH 60.

DEE

AVIATION...
TAF SITES KOFK/KOMA/KLNK

06Z TAFS

FRONTAL BOUNDARIES WILL REMAIN IN THE AREA AT LEAST THE NEXT 24
HOURS. GENERALLY VFR CONDITIONS SHOULD PREVAIL...EXCEPT IN ANY
THUNDERSTORMS. CONFIDENCE ON TIMING ACTIVITY REMAINS LOW.

MILLER

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

MAYES
Hazardous weather outlook, May 11, 11:43 AM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1143 AM CDT WED MAY 11 2011

IAZ043-055-056-069-079-080-091-NEZ011-012-015>018-030>034-042>045-
050>053-065>067-078-088>090-092-120645-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-PAGE-KNOX-
CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-
BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-
SEWARD-LANCASTER-CASS-SALINE-JEFFERSON-GAGE-JOHNSON-PAWNEE-
1143 AM CDT WED MAY 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...WITH
THUNDERSTORMS BECOMING MORE WIDESPREAD BY THIS EVENING. A FEW OF
THESE STORMS MAY BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS
THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORM CHANCES WILL CONTINUE THURSDAY AND THURSDAY NIGHT.
SEVERE THUNDERSTORMS ARE POSSIBLE...ESPECIALLY SOUTHEAST OF A LINE
FROM WAYNE TO COLUMBUS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT ANY REPORTS OF HAIL OR
DAMAGING WINDS WOULD BE APPRECIATED.

IAZ090-NEZ068-091-093-120645-
FREMONT-OTOE-NEMAHA-RICHARDSON-
1143 AM CDT WED MAY 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA
AND SOUTHEAST NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...WITH
THUNDERSTORMS BECOMING MORE WIDESPREAD BY THIS EVENING. A FEW OF
THESE STORMS MAY BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS
THE PRIMARY THREATS.

MINOR FLOODING CONTINUES ALONG THE MISSOURI RIVER FROM AROUND
NEBRASKA CITY DOWNSTREAM THROUGH RULO.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORM CHANCES WILL CONTINUE THURSDAY AND THURSDAY NIGHT.
SEVERE THUNDERSTORMS ARE POSSIBLE...ESPECIALLY SOUTHEAST OF A LINE
FROM WAYNE TO COLUMBUS.

MINOR FLOODING OF THE MISSOURI RIVER FROM AROUND NEBRASKA CITY
DOWNSTREAM WILL CONTINUE THROUGH THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT ANY REPORTS OF HAIL OR
DAMAGING WINDS WOULD BE APPRECIATED.

MAYES

In the hours before

Special weather statement, May 11, 12:29 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1229 PM CDT WED MAY 11 2011

NEZ089-111800-
GAGE NE-
1229 PM CDT WED MAY 11 2011

...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN GAGE COUNTY UNTIL 100
PM CDT...

AT 1225 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF BEATRICE...MOVING
NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  FILLEY...
  ADAMS...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

BOUSTEAD
Special weather statement, May 11, 1:14 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
114 PM CDT WED MAY 11 2011

IAZ069-079-080-090-091-111900-
FREMONT IA-MILLS IA-MONTGOMERY IA-PAGE IA-POTTAWATTAMIE IA-
114 PM CDT WED MAY 11 2011

...SPECIAL WEATHER STATEMENT FOR EASTERN FREMONT...EASTERN MILLS...
MONTGOMERY...NORTHWESTERN PAGE AND SOUTHEASTERN POTTAWATTAMIE
COUNTIES UNTIL 200 PM CDT...

AT 112 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM RED OAK TO 7 MILES
NORTHWEST OF ESSEX TO RIVERTON...AND MOVING NORTH AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THESE STORMS...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  RED OAK...
  EMERSON...
  ELLIOTT...
  MALVERN...
  MACEDONIA...
  CARSON...
  RANDOLPH...
  HASTINGS...
  HENDERSON...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

FOBERT
Special weather statement, May 11, 1:16 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
116 PM CDT WED MAY 11 2011

NEZ089-111900-
GAGE NE-
116 PM CDT WED MAY 11 2011

...SPECIAL WEATHER STATEMENT FOR GAGE COUNTY UNTIL 200 PM CDT...

AT 112 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR ODELL...OR 18 MILES SOUTH OF BEATRICE...
MOVING NORTH AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BEATRICE...
  ODELL...
  WYMORE...
  BLUE SPRINGS...
  PICKRELL...
  BARNESTON...
  ROCKFORD STATE RECREATION AREA...
  VIRGINIA...
  FILLEY...
  ADAMS...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

BOUSTEAD
Local storm report, May 11, 1:28 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
128 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0121 PM     HAIL             ADAMS                   40.46N 96.51W
05/11/2011  E1.00 INCH       GAGE               NE   TRAINED SPOTTER

            PEA TO QUARTER SIZE HAIL.

&&

BMAYES
Local storm report, May 11, 1:33 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
133 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0132 PM     TSTM WND GST     WYMORE                  40.12N 96.67W
05/11/2011  E60.00 MPH       GAGE               NE   TRAINED SPOTTER

            BRANCHES BREAKING ON TREES. ALSO 1 INCH HAIL.

&&

BMAYES

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 1:09 AM CDTSevere Thunderstorm WarningOAXThurston15 min
May 11, 1:12 AM CDTSevere Thunderstorm WarningOAXMadison, Pierce, Stanton, Wayne24 min
May 11, 1:32 PM CDTSevere Thunderstorm WarningOAXGage, Jefferson, Johnson, Pawnee, Saline43 min
May 11, 2:06 PM CDTSevere Thunderstorm WarningOAXCass, Lancaster, Otoe, Saline, Seward39 min
May 11, 2:23 PM CDTSevere Thunderstorm WarningOAXCass, Otoe52 min
May 11, 2:56 PM CDTSevere Thunderstorm WarningOAXCass, Douglas, Sarpy, Saunders, Washington49 min
May 11, 3:18 PM CDTSevere Thunderstorm WarningOAXPlatte42 min
May 11, 3:26 PM CDTSevere Thunderstorm WarningOAXBurt, Butler, Colfax, Cuming, Dodge, Douglas and 4 more49 min
May 11, 3:52 PM CDTSevere Thunderstorm WarningOAXAntelope, Boone, Madison, Platte, Stanton38 min
May 11, 3:56 PM CDTSevere Thunderstorm WarningOAXBurt, Colfax, Cuming, Dodge, Stanton, Thurston and 1 more49 min
May 11, 3:57 PM CDTSevere Thunderstorm WarningOAXBurt, Colfax, Cuming, Dodge, Stanton, Thurston and 1 more48 min
May 11, 4:28 PM CDTSevere Thunderstorm WarningOAXAntelope, Madison, Pierce, Stanton, Wayne32 min
May 11, 4:31 PM CDTSevere Thunderstorm WarningOAXBurt, Cuming, Stanton, Thurston, Wayne29 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.